Bisection for genus 2 curves in odd characteristic. (English) Zbl 1213.11130

Summary: We show how to invert the multiplication-by-2 map in Jacobians of genus 2 curves \(\text{C}\) over finite fields \(\mathbb F_q\) of odd characteristic. For any divisor \(D\in \text{Jac}(\text{C})(\mathbb F_q)\) we provide a method to construct the coordinates of all divisors \(D^\prime\in \text{Jac}(\text{C})(\mathbb F_q)\) such that \(2D^\prime=D\).


11G20 Curves over finite and local fields
14H40 Jacobians, Prym varieties
14H25 Arithmetic ground fields for curves
14G15 Finite ground fields in algebraic geometry


Full Text: DOI


[1] E. Bach and J. Shallit, Algorithmic number theory. Vol. 1, MIT Press, Cambridge, 1996. · Zbl 0873.11070
[2] W. Bosma, J. Cannon and C. Playoust, The Magma algebra system. I. The user language, J. Symbolic Comput. 24 (1997), no. 3-4, 235-265. · Zbl 0898.68039 · doi:10.1006/jsco.1996.0125
[3] D. G. Cantor, Computing in the Jacobian of a hyperelliptic curve, Math. Comp. 48 (1987), no. 177, 95-101. · Zbl 0613.14022 · doi:10.2307/2007876
[4] H. Cohen et al. , Handbook of elliptic and hyperelliptic curve cryptography , Chapman & Hall/CRC, Boca Raton, 2006. · Zbl 1082.94001
[5] P. Gaudry and É. Schost, Construction of secure random curves of genus 2 over prime fields, in Advances in cryptology–EUROCRYPT , LNCS, 3027, Springer, Berlin 2004, pp. 239-256. · Zbl 1122.11315 · doi:10.1007/b97182
[6] I. Kitamura, M. Katagi and T. Takagi, A complete divisor class halving algorithm for hyperelliptic curve cryptosystems of genus two, in Information Security and Privacy , LNCS, 3574, Springer-Verlag, 2005, pp. 146-157. · Zbl 1127.94347 · doi:10.1007/b137750
[7] J. Miret, R. Moreno, J. Pujolàs and A. Rio, Halving for the 2-Sylow subgroup of genus 2 curves over binary fields, (2008). (Submitted). · Zbl 1219.11096 · doi:10.1016/j.ffa.2009.05.007
[8] H. Verdure, Factorisation patterns of division polynomials, Proc. Japan Acad. Ser. A Math. Sci. 80 (2004), no. 5, 79-82. · Zbl 1106.11019 · doi:10.3792/pjaa.80.79
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.